Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 4, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Apr 12, 2016, 4:15 AM EDT for 33 counties in Kentucky. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2016, 4:15 AM EDT (08:15 UTC)
- In effect from
- Apr 13, 2016, 2:00 AM EDT
- Expired
- Apr 13, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS73 KJKL 120815 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT TUE APR 12 2016 ...AREAS OF FROST ARE EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... .NORTHERLY WINDS WILL USHER COLDER AIR INTO THE REGION THROUGHOUT THE DAY TODAY. BY TONIGHT...THE COMBINATION OF COLD AIR...LIGHT WINDS...AND LINGERING MOISTURE NEAR THE SURFACE...WILL RESULT IN FROST DEVELOPMENT. FROST WILL BE THE MOST WIDESPREAD IN THE DEEPER AND SHELTERED VALLEYS...WHERE TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122000- /O.NEW.KJKL.FR.Y.0004.160413T0600Z-160413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 415 AM EDT TUE APR 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. * LOW TEMPERATURES WEDNESDAY MORNING WILL BE IN THE UPPER 20S AND LOW 30S IN THE VALLEYS...AND IN THE LOW TO MID 30S ON THE RIDGES. * IMPACTS...FROST WILL DEVELOP ACROSS MUCH OF THE AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. TAKE MEASURES TO COVER OR BRING SENSITIVE PLANTS INDOORS SO AS TO PREVENT EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JMW
4 follow-up statements
302 WWUS73 KJKL 121806 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 206 PM EDT TUE APR 12 2016 ...AREAS OF FROST EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... .HIGH PRESSURE IS USHERING COLDER AND DRIER AIR INTO THE REGION. THE COMBINATION OF THIS COLDER AND RATHER DRY AIR...ALONG WITH SLACKENING WINDS...WILL RESULT IN FROST FORMATION. THE FROST WILL BE MOST WIDESPREAD IN THE DEEPER AND SHELTERED VALLEYS...WHERE TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR A FEW HOURS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130300- /O.CON.KJKL.FR.Y.0004.160413T0600Z-160413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 206 PM EDT TUE APR 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 20S AND LOW 30S IN THE VALLEYS...AND IN THE LOW TO MID 30S ON THE RIDGES. * IMPACTS...FROST WILL DEVELOP ACROSS MUCH OF THE AREA... ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. TAKE MEASURES TO COVER OR BRING SENSITIVE PLANTS INDOORS SO AS TO PREVENT EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JP/JVM
383 WWUS73 KJKL 130234 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1034 PM EDT TUE APR 12 2016 ...AREAS OF FROST EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING... .HIGH PRESSURE IS USHERING COLDER AND DRIER AIR INTO THE REGION. THE COMBINATION OF THIS COLDER AND RATHER DRY AIR...ALONG WITH LIGHTENING WINDS...WILL RESULT IN FROST FORMATION. THE FROST WILL BE MOST WIDESPREAD IN THE DEEPER AND SHELTERED VALLEYS...WHERE TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR A FEW HOURS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300- /O.CON.KJKL.FR.Y.0004.160413T0600Z-160413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1034 PM EDT TUE APR 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * LOW TEMPERATURES BY EARLY WEDNESDAY MORNING WILL BE IN THE UPPER 20S AND LOW 30S IN THE VALLEYS...AND IN THE MID 30S ON THE RIDGES. * FROST WILL DEVELOP ACROSS MUCH OF THE AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. TAKE MEASURES TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JP/GEOGERIAN
448 WWUS73 KJKL 130802 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 402 AM EDT WED APR 13 2016 ...AREAS OF FROST EXPECTED EARLY THIS MORNING... .HIGH PRESSURE IS USHERING COLDER AND DRIER AIR INTO THE REGION. THE COMBINATION OF THIS COLDER AND RATHER DRY AIR...ALONG WITH LIGHTENING WINDS...WILL RESULT IN FROST FORMATION THROUGH THE EARLY MORNING. THE FROST WILL BE MOST WIDESPREAD IN THE DEEPER AND SHELTERED VALLEYS...WHERE TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR A FEW HOURS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300- /O.CON.KJKL.FR.Y.0004.000000T0000Z-160413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 402 AM EDT WED APR 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOW TEMPERATURES THIS MORNING WILL BE IN THE UPPER 20S AND LOW 30S IN THE VALLEYS...AND IN THE MID 30S ON THE RIDGES. * FROST WILL DEVELOP ACROSS MUCH OF THE AREA...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JMW
235 WWUS73 KJKL 131300 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 900 AM EDT WED APR 13 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131400- /O.CAN.KJKL.FR.Y.0004.000000T0000Z-160413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 900 AM EDT WED APR 13 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING IN ALL LOCATIONS...THUS THE THREAT FROM FROST HAS ENDED. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ JP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:58 AM EDT, 17 minutes earlier.
Area forecast discussion, Apr 12, 3:58 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 358 AM EDT TUE APR 12 2016 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 356 AM EDT TUE APR 12 2016 A COLD FRONT IS CURRENTLY DRAPED ACROSS THE FAR SE PORTION OF THE STATE...AND SHOULD CONTINUE TO EXIT GENERALLY BY 10Z THIS MORNING. LIGHT RAIN SHOWERS CONTINUE ALONG AND JUST AHEAD OF THE FRONTAL BOUNDARY...AND SHOULD CONTINUE AN EASTWARD AND EXITING TREND THROUGHOUT THE EARLY MORNING AS WELL. BASED ON LATEST RADAR TRENDS...WENT AHEAD AND INCLUDED SOME PATCHY DRIZZLE ON THE BACK EDGES OF THE PRECIP. LOW CIGS SHOW IMPROVEMENT JUST BEHIND THE FRONTAL BOUNDARY AS WINDS ARE QUICKLY BECOMING MORE NRLY AND PULLING IN DRIER AIR. THE BACK EDGE OF THE CLOUD DECK HAS CROSSED SOUTH OF THE OHIO RIVER ACROSS PORTIONS OF NORTH CENTRAL KY AS OF 7Z...AND WILL CONTINUE TO WORK ITS WAY SOUTH THROUGHOUT THE MORNING. SOME CLEARING IN OUR FAR NORTHERN COUNTIES IS FORECAST BY 12Z...WITH A QUICK DISSIPATION IN CLOUDS FROM N TO S ONCE WE START GETTING SOME DAYTIME HEATING/MIXING BETWEEN 12 AND 18Z. A LARGE AREA OF HIGH PRESSURE WILL TAKE HOLD OF THE REGION THROUGHOUT THE DAY...CONTINUING THROUGH THE REMAINDER OF THE SHORT TERM. OUR POSITION ON THE SE SIDE OF THIS SYSTEM WILL KEEP WINDS GENERALLY NRLY THROUGHOUT THE DAY TODAY...WHICH DESPITE AFTERNOON SUNSHINE WILL KEEP HIGH TEMPERATURES WELL BELOW NORMAL...IN THE MID 50S IN THE NORTHERN HALF OF THE CWA...TO NEAR 60 IN THE SOUTHERN HALF. OUR NEXT WEATHER CONCERN WILL BE THE OVERNIGHT TEMPERATURES. HIGH PRESSURE IN PLACE WILL KEEP WINDS RATHER LIGHT /ESPECIALLY IN THE VALLEYS/...BECOMING MORE NERLY IN DIRECTION. THIS...IN ADDITION TO CLEAR SKIES AND SUBSIDENCE...WILL LEAD TO MAXIMUM RADIATIONAL COOLING. AS SUCH...EXPECT MANY LOCATIONS...ESPECIALLY THE VALLEYS...TO DROP TO AT-OR-BELOW FREEZING TEMPS DURING THE OVERNIGHT. ANY LINGERING MOISTURE NEAR THE SURFACE WILL THEN FREEZE...WITH FROST EXPECTED ACROSS MUCH OF THE CWA. AFTER COORDINATION WITH SURROUNDING OFFICES...WENT AHEAD WITH A FROST ADVISORY DURING THE LATE NIGHT TUESDAY/EARLY MORNING WEDNESDAY TIME PERIOD. AREA OF HIGH PRESSURE WILL CONTINUE TO SHIFT NE OF THE REGION DURING THE DAY WEDNESDAY. HOWEVER...DRY CONDITIONS WILL STILL BE IN PLACE WITH MOSTLY CLEAR SKIES AND WINDS GENERALLY LESS THAN 10 KNOTS IN THE NORTH AND 5 KNOTS IN THE SOUTH. TEMPERATURES WILL MODERATE BACK TOWARD SEASONAL NORMALS BY THE AFTERNOON. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 358 AM EDT TUE APR 12 2016 THE MODELS ARE IN DECENT AGREEMENT ALOFT WITH A RATHER COMPLEX EVOLUTION OF THE MID LEVEL PATTERN THROUGH THE EXTENDED PORTION OF THE FORECAST. THEY ALL START OFF THE PERIOD WITH A WEAK CLOSED LOW DRIFTING INTO THE TENNESSEE VALLEY...STALLING...AND OPENING UP TOWARD THE END OF THE WORK WEEK. THIS WILL TAKE PLACE BENEATH A HEALTHY RIDGE CORE OVER THE GREAT LAKES AND OHIO VALLEY THAT WILL BE STRENGTHENING. THIS MINI REX BLOCK DOES BREAK DOWN FOR THE WEEKEND...THOUGH...IN THE FACE OF A DEEP TROUGH SETTLING INTO THE FOUR CORNERS REGION. THE GFS IS A TAD STRONGER WITH THIS CLOSING OFF SOUTHWESTERN TROUGH INITIALLY THAN THE CANADIAN AND ECMWF. THIS CHANGES BY THE SECOND HALF OF THE WEEKEND WHEN THE GFS VERSION OF THE TROUGH STARTS TO FILL AND HOLD IN PLACE TO THE WEST OF THE OTHER SOLUTIONS...OF WHICH THE ECMWF IS DEEPEST. MEANWHILE...DOWNSTREAM... THE WEAK WESTERN TENNESSEE VALLEY UPPER LOW MOSTLY WASHES OUT WHILE THE OHIO VALLEY RIDGE BUILDS AND SHIFTS TO THE SOUTHWEST LATE IN PERIOD...STRONGEST IN THE GFS. THIS RIDGE DOMINATED PATTERN FOR KENTUCKY WILL REMAIN THROUGH THE FIRST PART OF THE UPCOMING WORK WEEK WHILE THE WESTERN TROUGH SLOWLY STARTS TO COMES EAST. GIVEN THE GENERAL AGREEMENT EARLY ON WILL FAVOR THE BLENDED SOLUTION...BUT A LEAN TOWARD THE ECMWF LATE ALSO SEEMS IN ORDER. SENSIBLE WEATHER WILL FEATURE SEASONABLE TEMPERATURES WARMING NICELY BY THE END OF THE WEEKEND AND GENERALLY DRY WX. A WEAK SFC REFLECTION OF A DYING UPPER WAVE AFFECTS SOUTHEAST KENTUCKY THROUGH THE REST OF THE WEEK. THIS WILL RESULT IN A SMALL CHANCE OF RAIN SHOWERS NEAR THE TENNESSEE BORDER ON THURSDAY AND AGAIN FOR FRIDAY WITH SOME DIURNAL COMPONENT TO THE HOURLY POPS. A FEW SHOWERS MAY LINGER INTO FRIDAY EVENING IN THE SOUTHWEST PARTS OF THE CWA BEFORE SFC HIGH PRESSURE BUILDS IN FROM THE NORTHEAST KEEPING THE WX DRY THROUGH SUNDAY NIGHT. MOISTURE RETURN ON THE BACKSIDE OF THE HIGH AS IT RETREATS ON MONDAY SHOULD ALLOW FOR A SLIGHT CHANCE OF SHOWERS IN THE SOUTHWEST PARTS OF THE AREA BY MIDDAY. ADJUSTED THE GRIDS FROM THE CR INIT MAINLY TO ACCOUNT FOR A SMALL TO MODERATE RIDGE TO VALLEY TEMPERATURE DIFFERENCE EACH NIGHT. ALSO TWEAKED THE POP GRIDS A TAD IN THE LATTER PART OF THE PERIOD TO BETTER REFLECT A SOLUTION CLOSER TO THE LATEST ECMWF. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 109 AM EDT TUE APR 12 2016 A COLD FRONT IS CURRENTLY DRAPED ACROSS FAR EASTERN KY...AND WILL CONTINUE TO EXIT THROUGH 12Z. FOR THOSE TAF SITES NOW BEHIND THE FRONTAL PASSAGE /KSME AND KSYM/...WINDS ARE BEGINNING TO SHIFT TO THE NW...QUICKLY PULLING IN COOLER AND DRIER AIR INTO THE REGION...AND ALLOWING FOR IMPROVED CIGS. EXPECT LIGHT RAIN SHOWERS AHEAD OF AND ALONG THE FRONTAL PASSAGE TO CONTINUE...THOUGH THEIR LIGHT NATURE SHOULD RESULT IN VERY LITTLE VIS IMPACTS. LOW CIGS GENERALLY IN THE IFR RANGE WILL ALSO CONTINUE AHEAD OF THE COLD FRONT...LIFTING TO MVFR JUST BEHIND THE FRONTAL PASSAGE. SATELLITE IS SHOWING A VERY DEFINED BACK EDGE TO THE CLOUDS NOW MOVING ACROSS WESTERN AND NORTH CENTRAL KY. THIS WILL EVENTUALLY WORK ITS WAY SOUTHWARD INTO EASTERN KY...FIRST AT KSYM BETWEEN 10 AND 11Z...THEN KJKL/KSJS BETWEEN 11 AND 13Z...AND KSME/KLOZ SHORTLY AFTER. ONCE CLEARING ENSUES...EXPECT HIGH PRESSURE TO REMAIN IN CONTROL THROUGH THE REMAINDER OF THE TAF PERIOD...WITH LIGHT AND GENERALLY VARIABLE WINDS. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM EDT WEDNESDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...JMW LONG TERM...GREIF AVIATION...JMW
Hazardous weather outlook, Apr 11, 9:11 PM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 911 PM EDT MON APR 11 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 911 PM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST IS POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/GEOGERIAN
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.